Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Started feeling dizzy after taking volume pills. Are these pills dangerous?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I've been taking an "all natural" male enhancement product called Volume Pills, the marketing is cheesy but for whatever reason it got me to order. I've taken them for over two years off and on with long periods of non use. Recently I've been taking them as directed and I've noticed a kind of out of sorts dizzying effect that isn't a vertigo affect but close...Are these pills dangerous?
Their website is WWW.WWWW.WW and they claim two ingredients called Drizilen and Soliden the remainder are "all natural"
Posted Sat, 24 Nov 2012 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

According to the information which is advertised, Drizilen and Soliden also contain "natural" ingredients which are secretive and trademarked.

The proposed mechanism of action of Drizilen is a increasing the release of "nitric oxide", which in turn is a vasodilator and improves blood circulation to the penis. It also supposedly promotes the production of testosterone in the body through the use of an ingredient called protodiscin. Now, nitric oxide is indeed a local vasodilator which can improve blood flow, but it would be interesting to note that this is exactly the same mechanism of action of allopathic mediaction like Viagra (Sildenafil), Cialis (Tadalafil).

Solidilin supposedly contains "L-Dopa", which is a precursor to the production of the neurotransmitter Dopamine in the body. So, it is claimed that this mechanism increases the sexual motivation and experience of sexual pleasure. Interestingly again, allopathic medication which increase Dopamine have been proven to improve sexual drive.

So, the supposed "scientific basis" which is proposed is just a replica of the scientific basis of allopathic medication commonly used for sexual problems. This may seem superficially convincing and "scientific". But exactly how these "natural" ingredients have exactly the same effects as the allopathic medication is not made known. Nobody knows if they actually contain these allopathic medication as ingredients or whether they are something else.

In medical practise, the principles are that for any medication safety has to be proven. Secondly,the efficacy of the medication has to be proven. Thirdly, they have to be scientifically tested rigorously and methodically in laboratory, then animals, then healthy volunteers and then patients. Only after all these stages are passed and the medication is proven beneficial and not XXXXXXX they are approved. But as far as these "herbal" or "natural" supplements are concerned, there are no such guidelines or proper scientific methods or evidence. They are marketed just at their face value. So, though there may be "scientific" claims, there is no way to be sure that they are not XXXXXXX

Now, heaviness of the head, headache or mild light-headedness is a common side effect of nitic oxide enhancing (vasodilator) medication like Sildenafil, Tadalafil, etc. So, if the claims of mechanism of action of Drizilen is true, then this could be a reason for your symptoms. However, there is no way this can be confirmed.

My advise to patients is to generally avoid medication where the ingredients are not made known to the user and kept secretive, as there can be unpredictable side effects or allergies in some persons.

Dr. Jonas Sundarakumar
Consultant Pychiatrist
Above answer was peer-reviewed by
Follow-up: Started feeling dizzy after taking volume pills. Are these pills dangerous? 19 hours later
Dr. Sundarakumar,

I had taken this supplement prior for over 12 months on and off again, it's pricey at $65.00 for a one month supply. It most definetly worked and seemingly without any side effects but this may be a bad batch, and unfortunately as you mentioned there is no certainty about what's inside them and who knows what quality control looks like. Is there somewhere I can go to have these tested for whats actually inside them?

Answered by Dr. Jonas Sundarakumar 22 hours later
Hello again and thanks for writing in.

Unfortunately, laboratories do not do this kind of testing routinely. Moreover, this can be very laborious and terrible expensive to do this kind of testing even in drug or pharmaceutical research companies. In other words, this is not a practical option.

Dr. Jonas Sundarakumar
Consultant Pychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor